Zoloft vs Buspar weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rupampered
New Member


Date Joined Oct 2009
Total Posts : 6
   Posted 10/7/2009 2:30 PM (GMT -7)   
Hi there, I am currently on 50mg of Zoloft and noticed that in 9 months I have gained about 30 pounds. I have not changed my diet or exercise routine so I decided to start researching alternatives before seeing my doctor tomorrow morning.
Has anyone had similar issues and is Buspar a better alternative? I've read that weight gain is not side effect of Buspar and wanted to know if there was any truth in that.
Also, is there anything that my doctor can prescribe to help me lose these excess pounds that were caused by stunting my metabolism on Zoloft?
 
Any advice before meeting my doc tomorrow would be appreciated.
 
Thank you!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/7/2009 2:36 PM (GMT -7)   
No weight gain with Buspar for me but lots of weight gain on the SSRI drugs when I used them. I have been on Buspar for 6 months without weight gain being a side effect.

Kitt

rupampered
New Member


Date Joined Oct 2009
Total Posts : 6
   Posted 10/7/2009 2:41 PM (GMT -7)   
Thanks Kitt. How did you end up losing the weight that you had gained on the SSRI's?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/7/2009 3:11 PM (GMT -7)   
I am still working on it and no use asking for any med to help you lose weight as the MD's are going to suggest exercise more and cut back on your calories. [img]/community/emoticons/confused.gif[/img]

I did try Wellbutrin for Depression but the side effects were "high anxiety" and headache with dizziness. Wellbutrin if you can tolerate it is supposed to be weight nuetral or even cause some wieght loss.

Right now I am not on a AD med but do use the Buspar twice a day and Valium as needed.

Good Luck and stick with us.

Kitt

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 10/7/2009 3:12 PM (GMT -7)   
If a medication can possibly increase my appetite it will (Depakote & Zyprexa!) I don't take either of those now. I do take Buspar, for about two months now, and it has not increased my appetite. I have not lost weight I gained with the other meds but I am not gaining now.

Years ago I took Paxil and gained 50 lbs. My son and good friend both did also.

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 10/7/2009 4:48 PM (GMT -7)   
Im on 150mgs of Zoloft, been on that dose for around 6 years now. Within 3 months of taking it, i put on 20kg which is around 45 pounds? I hate the weight gain and i try to make it budge but its stubborn. I keep taking it cos it works really well for my panic.

Maz XX

rupampered
New Member


Date Joined Oct 2009
Total Posts : 6
   Posted 10/7/2009 7:27 PM (GMT -7)   
Wow Maz XX, that is crazy. I completely understand what you mean though. I guess that is why I am so confused about what to do. The past year has been the first time in my life that I actually felt in control and I`m nervous about going back to the way I felt before. I decided to go cold turkey for the past 2 days and found myself with severe headaches and dizziness and jittery. I finally gave in and took 25mg by this afternoon and lo and behold, I feel fine again. I love the fact that it helps my ``brain`` but hate what it`s doing to my body....ugghh!

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/8/2009 7:17 AM (GMT -7)   

No weight gain with Buspar, no decrease in libido, really had no side effects at all.  Buspar has worked very well for me when all else failed.  AD's never helped me.  Buspar got anxiety under control which in turn depression went away.  Very happy with it.  As far as losing the extra pounds here are some suggestions, though not always easy to follow:

Stop eating out

Eat less overall

If exercise is a dirty word, walk everyday, it helps

Do not eat anything 2-3 hrs before you go to bed

Don't drink beer, it is full of fat and goes right to the mid section

Lots of water, limit sodas to one a day

One sweet treat a day, snack on Almonds if you like them

I lost 16 pounds doing this when I gained alot of weight on serquel.  Back to a good normal weight for my height and build.

Good luck, with a little eating style adjustment, you will be able to do it.

Gem

 


rupampered
New Member


Date Joined Oct 2009
Total Posts : 6
   Posted 10/8/2009 11:07 AM (GMT -7)   
Thank you so much for your great advice! I just got back from my doctor's appointment and she told me that right now, she feels Wellbutrin XL is what I should try. I explained to her that I read it wasn't as effective for anxiety but she said to test it out anyway. She also gave me a prescription for 15mg of Meridia. Has anyone had any experience with Meridia?

beachbabe
New Member


Date Joined Sep 2009
Total Posts : 9
   Posted 10/9/2009 8:02 AM (GMT -7)   
Hi I'm a new member!!I tried buspar once and it put me into a panic attack,has anyone had that experience before? Told Dr. I would try again but have been to  scared to do it...

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/9/2009 8:20 AM (GMT -7)   
My dosage of Buspar just got increased because I was having alot of break through anxiety and was having to take more Xanax than I was comfortable with.  The first day it did seem to make me a little hyper but that may be because I took less Xanax that day and had more energy, not so sedated.  Meds effect everyone so differently.  What works wonderfully for one person, does nothing for another. 
 
Gem

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/20/2010 8:51 PM (GMT -7)   
Gem - i'm curious how much buspar your doc prescribed you - cause my doc just switched mine from twice a day to three times a day - wondering if it will help. SSRIs make me feel wired and weird.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/21/2010 6:27 AM (GMT -7)   
Hazel,

Gem posted " No weight gain with Buspar" on 10/8/2009.

Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:24 PM (GMT -7)
There are a total of 2,736,223 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
192 Guest(s), 6 Registered Member(s) are currently online.  Details
bluelyme, LvGuy1, Michael_T, Bucko, compiler, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer